Can anyone tell me if it is normal when you first start an antidepressent, that it makes your anxiety or aggravation higher? I have been on the 10 mm of prozac since Monday and all I want to do is sleep. When I am up I feel more anxious and tired and aggravated. Is this something that will gradually go way with time on it?
Some people DO have this reaction, some do not. It varies by the person, and yes, it SHOULD get better. I would suggest waiting at least 3 weeks before talking to your doctor again about switching, as long as the side effects are not extreme. I actually didn't have this happen when I was taking 20 mg of Prozac, but it DID seem to affect my sleep. I wanted to sleep more and I felt like I was still tired all the time. Many people complain that they can't seem to get as good quality sleep with Prozac. After about half a year, I felt almost too tired to function many days. I really am the type to need a full 8 hours of sleep a night, but often times I get closer to 6 hours. I try to get to bed earlier, but sometimes I am literally out all day and can't get home to get enough sleep in time. Since I couldn't get more rest, I felt like I just couldn't deal with the tiredness at this time. I would be willing to try something new one day or even try Prozac again later, but it just wasn't working for right now. Hopefully for you the side effects should go away soon, as normally they are worse at first and then get better!
So at this point you are taking nothing? It is affecting my sleep too. I'm tired and really edgy during the day and go to bed at a decent time, but am waking up at 3:00 in the morning and not being able to go back to sleep. I'm a mess. Do you know of any other one that is more relaxing, but make you feel up more? One of the main reasons I am in need is I just had cancer removed from my bladder, which the doctor said was superficial, but I still can't get this out of my head and I need something to get me back to reality quickly and start living instead of making myself feel like I'm dead.
I hope they don't move out of this board. I need help on the anxiety issue.
Thank you so so much for responding. I didn't think I'd hear from anyone.
Right now the only anxiety medication I have is Xanax, but I do not take it regularly! I use it only on an "as needed" basis. I've had a few times I felt like I really needed it and accidentally left it at home, but I managed. I try to not take it more than a few times a week so I don't depend on it too much (since it's addicting). So, this isn't really used to prevent anxiety, so that's why I'm still looking for new meds that might be good!
I'm so sorry to hear about the cancer issue! I don't blame you for feeling anxious because of this. I'm sure it can be quite traumatic. There are many people on here with health-related anxiety, so you are not alone!
Hm.. I notice that with the Prozac, I would sleep through the night and if I did wake up, I would fall back asleep without a problem. I could literally go to sleep within 5 minutes at any moment because I was constantly so sleepy. This was weird because usually with anxiety, it keeps you awake since your mind is so busy. I just eventually got so cloudy brained that I was always dizzy and very sleepy. I do know many people that seem to wake up in the middle of the night and have trouble getting back to them. One of my coworkers is this way. He does not take medication, but I do know that he is pretty stressed out from his workload being crazy right now. Do you feel stressed out? Also, are you comfortable in your bed and surroundings? I used to get night sweats that would wake me up and then I'd get freezing cold. For some reason, it was my comforter causing this. Now I use a different material and it's been much better.
Unfortunately I hear about a lot of people being tired on anxiety medication. With Xanax, I feel like the results are more short-term. It's considered more of a tranquilizer that calms you when you need it most. I do get very tired after it kicks in, but it's not long lasting, so it doesn't affect my sleep or anything.
Most antidepressants make you tired too. I have heard that Wellbutrin is one of the few that does not make you tired, but it's not really the best option for anxiety. A friend of mine takes Lexapro at a low dosage for her depression and feelings of being overwhelmed and she is very happy with it. SOme people do get tired from it, but my friend said her energy (and her weight) stayed exactly the same.
I have to admit that the weight thing is important to me... I didn't want to gain a lot of weight being on meds for anxiety! Luckily Prozac has one of the lowest risks for this. Sure, some people still might gain from it, but most do not and some even lose weight. I stayed about the same the whole time I was on it. If I ever gained some weight, it was because of my eating habits, and I was able to lose it.